Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2021, 1:56 PM EDT for Muscogee County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 1:56 PM EDT (17:56 UTC)
- Expired
- Jul 11, 2021, 3:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WWUS82 KFFC 111756
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT Sun Jul 11 2021
GAZ089-111900-
Muscogee GA-
156 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MUSCOGEE COUNTY UNTIL
300 PM EDT...
At 156 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Highland Park, Sand Hill, Battle Park, Vista Terrace, Rose Hill,
Kenwood, Custer Road Terrace, Benning Hills, Avondale, Benning Park
and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3250 8499 3253 8484 3251 8472 3242 8477
3241 8479 3242 8481 3241 8488 3237 8496
3238 8499 3239 8497 3241 8498 3243 8496
3246 8500
TIME...MOT...LOC 1756Z 263DEG 26KT 3244 8474
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:48 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 11, 1:48 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 148 PM EDT Sun Jul 11 2021 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1102 AM EDT Sun Jul 11 2021/ UPDATE... A low cloud deck has been persistent across much of north and west Georgia this morning, although it is expected to gradually lift over the next few hours and into the early afternoon. Scattered precip is also ongoing in portions of central Georgia. However, with temperatures slow to warm because of the low cloud deck, not much destabilization has occurred for anything more than isolated thunderstorms this morning. The short term forecast has been updated to account for these observations and trends. King PREV DISCUSSION... /Issued 725 AM EDT Sun Jul 11 2021/ PREV DISCUSSION... /Issued 320 AM EDT Sun Jul 11 2021/ Morning Area Forecast Discussion... SHORT TERM /Today through Monday/... Stationary frontal boundary remains situated from near the Delmarva Peninsula back through the Tennessee Valley through northern Texas. The front should slowly sag southward into the Lower Mississippi River Valley through Monday. Aloft, nearly zonal flow early this morning will transition to more of a S/SW flow off of the GOMEX through Monday. Large thunderstorm complex across the Arklamiss will continue to move east in the flow overnight. Most of the hi-res convective models do weaken this system as is pushes into AL, but scattered convection from this system could impact northern portions of the CWA today. This is where the highest pops will be situated. Further south, no real surface forcing mechanism in place, but any mesoscale boundaries could help fire/sustain scattered convection this afternoon/evening. Pops may be a little bit more widespread across the western CWA on Monday. Models are progging a fairly decent shortwave moving up in the flow near the AL/GA border. High pressure aloft will have a bit more influence in the eastern half of the CWA, and may limit convective coverage. Lapse rates do steepen ahead of the shortwave tomorrow afternoon with surface based CAPES 1500-2000 J/kg. For today and tomorrow, strong storms will definitely be possible. There is also some potential for a few severe storms each day, with the primary hazards being damaging wind gusts. In addition, PWATs of 2"+ and very light boundary layer winds will promote slow moving heavy rainers for the next few days. Localized flooding cannot be ruled out. NListemaa LONG TERM /Monday Night through Saturday/... No significant forecast concerns or impacts expected in the long term period. 00Z guidance still indicating Bermuda ridge will drift west to the mid-Atlantic coast early in the period then remain stationary. The upper trough over the midwest will lift out and flatten north of the ridge with a trailing weak front hanging down into Ern TN, AL to the gulf coast. Still appears that GFS most aggressive with RH in this pattern, but still moist in all guidance through Friday at which point guidance diverges with disagreement on presence and location of easterly wave roughly east of the FL peninsula late in the period. No indication of any tropical cyclone development in the Atlantic basin. Daytime temps will continue slightly below normal with near to above normal nighttime temps and above normal rain chances and rain amounts. PW values coming back down but still above climatology. Any storms that develop will contain heavy rain with isolated minor flooding possible. Some threat for strong winds but with limited 0-2km lapse rates and SBCAPE < 1500 J/kg, should remain under 40 mph. Have not observed much wind damage or wind gusts > 40 mph last few days. Previous discussion follows... SNELSON PREV DISCUSSION... /Issued 333 PM EDT Sat Jul 10 2021/ LONG TERM /Monday through Saturday/... Typical Georgia summertime weather expected with remarkable consistency over the long term period and beyond with afternoon highs in the mid 80s to low 90s, overnight low temps and dewpoints hovering around 70 degrees, PWATS steadily between 1.5-2", and a roughly 50-70% chance of afternoon diurnal showers and thunderstorms at any given location. Synoptically, the Bermuda High over the western Atlantic will remain steadfast, with an upper-level low over the Ozarks stalling and quickly occluding and shifting northward at the start of next week, taking any hope of an airmass change with it. The broad fetch of low- level southerly moisture will fuel diurnal showers and storms each afternoon. With so much moisture throughout the vertical profile and minimal upper-level support/dynamics, overall severe thunderstorm chances will be low outside of some anomalous water-loaded downbursts in isolated locations. Rather the main concern should be training or slow moving storms producing 2-3" of rain in isolated locations leading to localized nuisance flooding. Thiem && .AVIATION... 18Z Update... Scattered SHRA/TSRA is ongoing across north and central Georgia, with a TEMPO for TSRA being carried from 18-22Z at ATL and VCSH thereafter until 02Z. Ceilings have been slow to improve throughout the day so far, and are currently MVFR to low- VFR across much of north and central Georgia. Ceilings are expected to remain between 025-040 through the afternoon and into the evening hours. Any improvement after sunset will be short- lived, as MVFR ceilings (and possible IFR underneath) redevelop by 08Z. Winds will be mainly SW at 5-10 kts through the period, although they may flirt with due S during the overnight hours. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 87 70 89 70 / 60 30 50 50 Atlanta 85 71 86 70 / 60 30 60 50 Blairsville 80 66 80 64 / 60 50 60 60 Cartersville 85 70 85 69 / 60 40 60 50 Columbus 89 72 90 71 / 50 30 60 30 Gainesville 84 70 86 69 / 60 40 60 60 Macon 90 71 91 70 / 50 30 50 20 Rome 86 70 85 70 / 60 40 60 60 Peachtree City 85 70 87 69 / 50 30 60 40 Vidalia 91 72 90 72 / 40 30 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa/King LONG TERM....SNELSON AVIATION...King
Hazardous weather outlook, Jul 11, 11:54 AM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1154 AM EDT Sun Jul 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1154 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms producing locally heavy rainfall are expected across north and central Georgia this afternoon and evening. Some of the storms could be strong with gusty winds and frequent lightning. Localized flash flooding may also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms producing locally heavy rainfall are expected across north and central Georgia through Saturday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 11, 1:54 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
154 PM EDT Sun Jul 11 2021
GAZ089>091-111830-
Chattahoochee GA-Marion GA-Muscogee GA-
154 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
NORTHWESTERN MARION AND SOUTHEASTERN MUSCOGEE COUNTIES UNTIL 230 PM
EDT...
At 153 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
North Fort Benning, Marion Estates, Oakland and Eelbeck/West Fort
Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3253 8463 3253 8461 3252 8460 3253 8456
3254 8457 3255 8455 3254 8454 3255 8453
3254 8453 3254 8452 3238 8449 3238 8484
3248 8485
TIME...MOT...LOC 1753Z 263DEG 26KT 3244 8477
WIND...40MPHSpecial weather statement, Jul 11, 1:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
156 PM EDT Sun Jul 11 2021
GAZ089-111900-
Muscogee GA-
156 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MUSCOGEE COUNTY UNTIL
300 PM EDT...
At 156 PM EDT...a strong thunderstorm was over Eelbeck/West Fort
Benning, or 9 miles north of Cusseta...moving east at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Highland Park, Sand Hill, Battle Park, Vista Terrace, Rose Hill,
Kenwood, Custer Road Terrace, Benning Hills, Avondale, Benning Park
and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3250 8499 3253 8484 3251 8472 3242 8477
3241 8479 3242 8481 3241 8488 3237 8496
3238 8499 3239 8497 3241 8498 3243 8496
3246 8500
TIME...MOT...LOC 1756Z 263DEG 26KT 3244 8474The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:54 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jul 11, 2:13 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | FFC | Macon, Schley, Taylor, Webster | 27 min |
| Jul 11, 3:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Jul 11, 3:20 PM EDT | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Jul 11, 4:29 PM EDT | Special Weather Statement | FFC | Johnson | 46 min |
| Jul 11, 5:06 PM EDT | Special Weather Statement | FFC | Candler | 24 min |
| Jul 11, 5:36 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jul 11, 7:46 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.